Coming off olanzapine [zyprexa]

J

J__mora

Member
Joined
Oct 16, 2018
Messages
8
#1
Hi , I am currently coming off olanzapine . I was on 20mg daily . I have been reduced to 10 mg daily. Have noticed some anxiety and mental fogg . I am wondering if anyone else has had any withdrawals from olanzapine ? I want to come off completely. Or suggestions on what to watch for . Thanks in advance .
 
InfiniteRectangles

InfiniteRectangles

Well-known member
Joined
Sep 23, 2018
Messages
508
Location
Georgia, USA
#2
Just don't do what I did and you should be fine. I was on 10 mg of Olanzapine and I stopped taking it suddenly because I didn't like the side effects. I didn't consult my doctor and come off gradually like I was supposed to. And I had to face the consequences. I had horrible headaches for the first few days and then my psychosis came back worse than it was before I was on the medicine. I also got super manic and didn't sleep for days. But all of that happened because I came off of it suddenly. If you come off gradually like you are supposed to then you shouldn't have as many problems as I did.
 
J

J__mora

Member
Joined
Oct 16, 2018
Messages
8
#3
Thanks for sharing , sorry to hear that u had to go through that. I’ve also had those days we’re i don’t sleep n leads to psychiatric facilities. But hopefully this time I don’t go through that, fingers crossed . Are you off olanzapine completely??
 
InfiniteRectangles

InfiniteRectangles

Well-known member
Joined
Sep 23, 2018
Messages
508
Location
Georgia, USA
#4
Yes, I am off of Olanzapine and now I am on Vraylar (Cariprazine) but it's very expensive so I might change meds again soon.
 
J

J__mora

Member
Joined
Oct 16, 2018
Messages
8
#5
Nice! Good for you, is that medication better than olanzapine ?
 
InfiniteRectangles

InfiniteRectangles

Well-known member
Joined
Sep 23, 2018
Messages
508
Location
Georgia, USA
#6
It works better for me but caused me to have akathisia (a movement disorder). I'm hoping that if I go off of the meds gradually then the akathisia will ease up some or go away completely.
 
J

J__mora

Member
Joined
Oct 16, 2018
Messages
8
#7
Wow! That is why it’s a love hate relationship with meds . In one they treat n help . But in another they bring consequences or side effects . Ill pray for you that when u come off that med it goes away for you . Keep strong thanks for taking time out of your day! Wish u the best .
 

Similar threads